In my practice, I do not allow my patients to take Advil for two weeks prior to surgery. Taking Advil and other medications that can affect your coagulation can have an impact on bruising and bleeding following any surgery. You need to be honest with your surgeon and follow the guidance of the person responsible for your care.
Best of luck,
Unfortunately, Advil can interfere with your bodiy's defense against bleeding. The body uses platelets which are blood cells that help stop normal bleeding during Surgery. To be safe you should not take Advil 7-14 days before an elective procedure so your body can safely stop bleeding during and after our procedure. There is a blood test called a Platelet Function analysis that can help your doctor evaluate whether the Advil effected your platelets ability to help stop normal intraoperative and early postoperative bleeding.
I would just let your surgeon know. I do not believe it would be an issue. Good luck and be safe.
John T. Nguyen, MD, FACS, FICS
Double Board Certified Plastic Surgeon
Thank you for the question.
I don't think that you have to cancel, a week it's enough time for the ingredients to wear off but do inform your surgeon.
I doubt your surgeon would find it necessary to cancel the procedure due to the fact that it will be almost a week after Advil was taken. However, certainly let your own doctor know about this.
It is always best to ask your surgeon, but a week is probably good enough for Advil,and depends upon the procedure.
Advil can increase bleeding but with such a small amount a week before surgery I would not cancel your surgery. I have had numerous patients make the same mistake and have never experienced unusual bleeding in their surgery. Aspirin would be a totally different matter, but the decisiion is not up to any of us here, it is a determination that can only be made by your surgeon so by you will need to call the office and ask them.
Advil and other NSAIDs will have an effect on platelets which slow bleeding and reduce bruising. Without them you can expect an increase in the bleeding tendency. Your surgeon may wish to proceed but his opinion can depend on what is planned during the rhinoplasty. It is a good idea to check with the office.
Advil will result in increased bleeding during surgery if taken six days prior to your surgery date.I do not know what your are having done specifically so it is difficult to be more specific.
Typically I would say you are fine but everyone is different. They are especially sensitive about rhinoplasty surgery.